How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Hanish Babu, MD Your Own Question
Dr. Hanish Babu, MD
Dr. Hanish Babu, MD, Dermatologist
Category: Dermatology
Satisfied Customers: 544
Experience:  MBBS; MD 26 years Experience.
Type Your Dermatology Question Here...
Dr. Hanish Babu, MD is online now
A new question is answered every 9 seconds

I get red bruises just under the skin when I bump my arms.

Resolved Question:

I get red bruises just under the skin when I bump my arms. What is causing this? Can I prevent it with vitamin or mineral supplements?
Submitted: 7 years ago.
Category: Dermatology
Expert:  Dr. Hanish Babu, MD replied 7 years ago.



Thanks for approaching justAnswer with your concern.


  1. Are you on pills or on any other medication?
  2. Your age and occupation?
  3. Stress?
  4. How long have you had this ?
Customer: replied 7 years ago.
I'm 59. I am on several allergy meds (asmanex, singular, nasonex). I also take nexium and femhrt (hormone replacement). I am retired and have no particular stress issues. This "bruising" looks like the same kind of marks really elderly people with very thin skin get. I think it's been going on for probably 4-5 years.
Expert:  Dr. Hanish Babu, MD replied 7 years ago.



Easy bruisability is caused by many diseases, including blood disorders due to deficiency in blood clotting factors, platelets etc, drug reactions and systemic diseases like chronic liver disease, renal failure, autoimmune diseases etc.


You should do some basic tests like bleeding time, clotting time. prothrombin time, partial thromboplastin time, CBC, peripheral smear, liver function tests and renal function tests to find the actual cause.


The following you can try if every test is normal:


  1. Apply a mositurizing cream to the exposed areas, like Stelatopia twice daily.
  2. Take vitamin supplements, like Vitamic C, B12, K and folic acid
  3. Drink lots of water and fresh juice.
  4. The hormonal replacement you are taking, these may be the reason for the bruising.

See this exhaustive article on Easy Bruising and Bleeding.

  1. Avoid alcohol and smoking
  2. Use regular sunprotection with SPF 30 or more during daytime


If you need further clarification, please ask. __________________________________

My answer is for your personal information only. It should not be used as a substitute to visiting your doctor. No treatment should be tried without first consulting a doctor. Please Click ACCEPT and leave a positive FEEDBACK if you are satisfied

Dr. Hanish Babu, MD and other Dermatology Specialists are ready to help you

Related Dermatology Questions